On the quantum problem with harmonic, Stark, Coulombian and centrifugal barrier potential terms, and biconfluent Heun functions


  • D. M. Reyna-Muñoz Universidad de Guanajuato
  • Marco A. Reyes Departamento de Física
  • A. Fernández-Téllez Benemérita Universidad Autónoma de Puebla




Schrodinger equation, Biconfluent Heun equation, exact solutions


We show here that the one dimensional Schro ̈dinger problem with a potential function with harmonic, Stark, Coulombian and centrifugal barrier terms can be described in terms of biconfluent Heun functions, and review some possible solutions of the problem. Considering the algebraic form of the quantum problem, we readily find two new relations between biconfluent Heun functions, which have not been considered before in the literature.

Author Biography

Marco A. Reyes, Departamento de Física

Profesor Titular B


K. Heun, Zur theorie der Riemann’schen functionen zweiter ordnung mit vier verzweigungspunkten, Math. Ann. 33 (1888) 161, https://doi.org/10.1007/BF01443849

A. V. Turbiner, Quasi-exactly-solvable problems and sl(2) algebra, Comm. Math. Phys. 118 (1988) 467, https://doi.org/10.1007/BF01466727

A. Ushveridze, Quasi-exactly solvable models in quantum mechanics (Taylor and Francis Group, 1994). https://api.semanticscholar.org/CorpusID:118191617

P. L. Giscard and A. Tamar, Elementary integral series for Heun functions: Application to black-hole perturbation theory, Jour. Math. Phys. 63 (2022) 063501, https://doi.org/10.1063/5.0071081

H. S. Vieira and V. B. Bezerra, Quantum Newtonian cosmology and the biconfluent Heun functions, Jour. Math. Phys. 56 (2015) 09250110, https://doi.org/101063/14930871

A. Ronveaux, Heun’s differential equations (Oxford University Press, 1995). 7. J. Karwowski and H. Witek, Biconfluent Heun equation in quantum chemistry, harmonium and related systems, Theoretical Chemistry Accounts 133 (2014) 1494, https://doi.org/10.1007/s00214-014-1494-5

T. Ishkhanyan and A. Ishkhanyan, Solutions of the bi-confluent Heun equation in terms of the Hermite functions, Annals of Physics 383 (2017) 79, https://doi.org/10.1016/j.aop.2017.04.015

G. Levai and A. M. Ishkhanyan, Exact solutions of the sextic oscillator from the bi-confluent Heun equation, Mod. Phys. Lett. A 34 (2019) 1950134, https://doi.org/10.1142/S0217732319501347

E. M. Ferreira and J. Sesma, global solutions of the biconfluent Heun equation, Numer. Algor. 71 (2016) 797, https://doi.org/10.1007/s11075-015-0024-4

J. P. Boyd and A. Natarov, A Sturm-Liouville eigenproblem of the fourth kind: A critical latitude with equatorial trapping, Studies in Applied Mathematics 101 (1988) 433, https://doi.org/10.1111/1467-9590.00100

S. A. Coon and B. R. Holstein, Anomalies in quantum mechanics: The 1/r2 potential, Am. Jour. Phys. 70 (2002) 513, https://doi.org/10.1119/1.1456071

F. Naundorf, A connection problem for second order linear differential equations with two irregular singular points, SIAM J. Math. Anal. 7 (1976) 157, https://doi.org/10.1137/0507013

E. Arriola, A. Zarzo, and J. Dehesa, Spectral properties of the biconfluent Heun differential equation, Jour. Comp. Appl. Math. 37 (1991) 161, https://doi.org/10.1016/0377-0427(91)90114-Y

W. R. Inc., Mathematica, Version 13.3 (Champaign, IL, 2023) https://www.wolfram.com/mathematica




How to Cite

D. M. Reyna-Muñoz, M. A. Reyes, and A. Fernández-Téllez, “On the quantum problem with harmonic, Stark, Coulombian and centrifugal barrier potential terms, and biconfluent Heun functions”, Rev. Mex. Fis. E, vol. 21, no. 1 Jan-Jun, pp. 010209 1–, Jan. 2024.